Volume 11, issue 4 (2011)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 19
Issue 7, 3217–3753
Issue 6, 2677–3215
Issue 5, 2151–2676
Issue 4, 1619–2150
Issue 3, 1079–1618
Issue 2, 533–1078
Issue 1, 1–532

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

Author Index
The Journal
About the Journal
Editorial Board
Subscriptions
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
To Appear
 
Other MSP Journals
Poincaré duality and periodicity

John R Klein and William Richter

Algebraic & Geometric Topology 11 (2011) 1961–1985
Abstract

We construct periodic families of Poincaré complexes, partially solving a question of Hodgson, and infinite families of Poincaré complexes whose top cell falls off after one suspension but which fail to embed in a sphere of codimension one. We give a homotopy theoretic description of the four-fold periodicity in knot cobordism.

Keywords
Poincaré complex, Hopf invariant, knot periodicity
Mathematical Subject Classification 2000
Primary: 57P10, 57Q45
Secondary: 55Q25, 55P91
References
Publication
Received: 8 July 2007
Revised: 7 March 2011
Accepted: 7 April 2011
Published: 30 June 2011
Authors
John R Klein
Department of Mathematics
Wayne State University
Detroit MI 48202
USA
William Richter
Department of Mathematics
Northwestern University
Evanston IL 60208
USA